Comments for Vitamin D is Making My Calcium Levels High

Click here to add your own comments

What are the UNITS of your vitamin d
by: Kerri Knox, RN- The Immune Queen!

So, first of all, you say that your vitamin d level is a 24. But what UNITS are those? In the UK, they most often use nm/L and 24 nmol/L is almost nonexistent! It's EXTREMELY low. So, if you are 'in agony' when you take vitamin d and get 'costochondritis', that is to be EXPECTED with a vitamin d level as low as yours.

If the pills that you are taking now don't cause you pain, it's probably because the amount you are taking is too insignificant to matter. Please see my pages on Vitamin D and Bone Pain.

Next, part of the reason that you might be having problems taking vitamin d is because you SHOULDN'T BE TAKING IT.

You say that the vitamin d is causing you to have high calcium levels, but then go on to say that they are high BEFORE taking the vitamin d too. Well, the vitamin d isn't causing them to be high, they are causing them to be HIGHER. And high calcium levels are a Vitamin D Contraindication.

Please spend an hour reading ALL of the information on Parathyroid.com and you will understand better why you should be finding out WHY your calcium level is high instead of trying to bring up your vitamin d levels.


Kerri Knox, RN

Re previous post
by: Anonymous

I am looking at my blood test results now & will just copy them to you:

15 Feb Corrected serum calcium level (AHO) 2.49 mmoI/L
Serum calcium (AHO) 2.63 MMOI/L
Serum parathyroid hormone (AHO) 8.60pmoI/L

"15 Feb Serum parathyroid hormone (AHO)-General Practioner comment:Borderline Raised PTH. Low Vitamin D but previous supplements caused rise calcium. ? Refer back to rheum.

Serum Vitamin D (AHO) 26 nmoI/L - Gen.Practioner comment: await pth ?Will need re-referral to rheum. Patient has appt.2 wks here If follow-up of Vit.D level required,allow 3months before re-testing..
Borderline deficiency ranging to insufficiency."

As you can see from my previous correspondence I did actually see an Endingrinologist on 4 April and not the Rheumatologist (who I might add was the one who picked up on the original Vitamin D deficiency and calciums levels!!)

I am despairing now because after emailing the Endogrinologist about getting the Costochondritis and PPP flare up and telling her I was going to stop taking the Vit.D3 she prescribed and if she still wanted me to do the blood tests I got she very short blunt reply saying "No Point"!!!!!!!! and that was it.

I have continued taking my over the counter Vit.D3 and Costochondritis and PPP slowly going - feel so much better and have made the decision to go for a blood test off my own back in a few weeks.

But am really concerned as you say I shouldn't be taking Vit.D at all!!!!! I have also read up online PARATYROID.COM which confirms in my mind what you have said and from my own experiences over the past 5 years (at least)

How do I persuade an 'Expert' who thinks I'm only concerned about a tiny bit of Vit.D deficiency and that my calcium levels have never gone over what she says is an acceptable level even though I've had bad reactions.

Again many thank for your responses - it makes me feel that Ive not gone completly mad.





Nothing that I say will matter
by: Kerri Knox, RN- The Immune Queen!

Nothing that I say will be of any consequence, really. If you've read parathyroid.com, then your ONLY step should be to get to an endocrinologist who specializes in parathyroid disease and get hyperparathyroidism either diagnosed or ruled out for certain.

IF you have hyperparathyroidism, you are not going to get better until you get that fixed. And your vitamin d level isn't 'insufficient', I'd call it 'virtually non-existent' or 'severely deficient'. But until you can get someone to see you and rule in or out hyperparathyroidism, your vitamin d level is of secondary importance in the overall scheme of things. But it does explain why you are having such drastic reactions and pain when taking vitamin d. Your level is REALLY REALLY low. Did you read the pages on vitamin d and bone pain? Because that explains why someone with bones that have been depleted for years on end is likely going to have bone pain when taking vitamin d.

Also, it seems as though the lower someone's vitamin d level is, the more side effects that they have when taking it. But, again, fixing your vitamin d level is not priority, figuring out if you have a problem with your parathyroids is.


Kerri Knox, RN

Click here to add your own comments

Return to Vitamin D is Making My Calcium Levels High.

Return to Question about Vitamin D?.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter